Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 3, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 16, 2001, 3:45 PM EDT for Bradford County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 16, 2001, 3:45 PM EDT (19:45 UTC)
- Expired
- Jun 16, 2001, 6:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 80 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 161951
FFWBGM
PAC015-162245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
345 PM EDT SAT JUN 16 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA.
* UNTIL 645 PM EDT.
* AT 340 PM EDT...RADAR SHOWED 2.5 TO 3 INCHES OF RAIN IN THE PAST
HOUR...NEAR TROY...IN WESTERN BRADFORD COUNTY.
SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING IN TROY...ALBA...SYLVANIA AND LEONA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.
LAT...LON 4184 7692 4161 7687 4159 7668 4199 7651
4200 7692
$$
VAN AUSDALLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:42 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 16, 2:42 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 242 PM EDT SAT JUN 16 2001 TSTORMS HAVE DEVELOPED ACROSS WRN PORTIONS OF THE AREA...WITH ADDITIONAL SHOWERS MOVING FROM THE WRN ATLANTIC TOWARDS NE PA. RAINFALL HAS BEEN SCATTERED SO FAR...BUT IT HAS BEEN LOCALLY HEAVY... WITH SPOTTER REPORTS OF 3/4" RAIN IN AN HOUR. THE COLD FRONT CURRENTLY APPROACHING WRN ZONES IS MOVING SLOWLY...SO THE RAIN WILL TAKE ITS TIME SPREADING OVER THE AREA. THIS SLOW MOVEMENT WILL ALLOW FOR SOME HEAVY RAINFALL AMOUNTS...WITH ISOLATED 2-3" AMOUNTS POSSIBLE. THAT AMOUNT OF RAIN SHOULDN'T CAUSE MUCH IN THE WAY OF FLOODING PROBLEMS...SO WON'T ISSUE A FLOOD WATCH. RAIN WILL MAKE IT THROUGH WESTERN AND CENTRAL ZONES OVERNIGHT...BUT WILL CONTINUE THRU THE NIGHT OVER ERN ZONES. MODELS CONTINUE TO DISAGREE ON WHAT TO DO WITH THE REMNANTS OF ALLISON. SATELLITE IMAGERY SHOWS IT BEGINNING TO MOVE SLOWLY NORTH... WHICH IS IN LINE WITH THE AVN. THE AVN HAS ALSO BEEN THE MOST CONSISTENT RUN-TO-RUN...SO WILL USE IT FOR TODAY'S FORECAST. SUNDAY..THE REMNANTS OF ALLISON WILL BE MOVING UP THE COAST...WHICH WILL KEEP THE THREAT OF SHOWERS THROUGH THE MORNING HOURS ACROSS THE ERN ZONES...WITH MOSTLY SUNNY SKIES DURING THE AFTERNOON. ELSEWHERE IT WILL BE A MOSTLY SUNNY DAY WITH MUCH LOWER HUMIDITY AND TEMPS IN THE LOWER 80S. SUN NIGHT AND MON..WILL BE CLEAR AND COOL SUN NIGHT AND SUNNY ON MONDAY WITH HIGHS 80 TO 85. EXTENDED (MON NIGHT-SAT)..WILL BE WARM TUE THRU THU WITH A CHANCE OF SHOWERS AND TSTORMS TUE NIGHT THRU THURSDAY DUE TO A FRONTAL ZONE WHICH WILL BE NEARBY. COOLER/DRIER AIR MOVES IN FOR THE END OF THE WEEK. WORK ZONES OUT. ZONES BY C315 PM. .BGM...NONE. VAN AUSDALL
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:29 PM EDT | Flash Flood Warning | BGM | Bradford | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.